Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 22, 2005, 5:24 PM CST for Lincoln County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2005, 5:24 PM CST (23:24 UTC)
- Expired
- Feb 22, 2005, 6:30 PM CST
- In force
- 66 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 810 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 222324 SVRJAN MSC085-230030- /O.NEW.KJAN.SV.W.0009.050222T2324Z-050223T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 524 PM CST TUE FEB 22 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF BROOKHAVEN * UNTIL 630 PM CST * AT 524 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 12 MILES WEST OF BROOKHAVEN...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROOKHAVEN BY 555 PM CST BOGUE CHITTO BY 600 PM CST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3167 9066 3143 9065 3137 9026 3160 9026 $$ GRG
1 follow-up statement
000 WWUS54 KJAN 230002 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 601 PM CST TUE FEB 22 2005 MSC085-230030- /O.CON.KJAN.SV.W.0009.000000T0000Z-050223T0030Z/ LINCOLN MS- 601 PM CST TUE FEB 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CST FOR LINCOLN COUNTY... AT 556 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BROOKHAVEN...MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-55 EXIT 42...I-55 EXIT 41...I-55 EXIT 40 AND I-55 EXIT 38. HAIL TO THE SIZE OF DIMES HAS BEEN REPORTED IN BROOKHAVEN WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION. LAT...LON 3163 9047 3149 9061 3137 9026 3165 9025 $$ GRG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 3:00 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 22, 3:00 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST TUE FEB 22 2005 .SHORT TERM...MY LATEST SUBJECTIVE ANALYSIS HAS A STATIONARY FRONT HANGING OUT JUST NORTH OF INTERSTATE 20 THIS AFTERNOON...SOMEWHERE ALONG A WILMONT ARKANSAS TO BROOKSVILLE MISSISSIPPI LINE. WITH A LACK OF STRONG SHORTWAVE TROUGHS HEADING TOWARD OUR AREA TONIGHT...COMBINED WITH THE OLD ADAGE PARALLEL FLOW...FRONT WONT GO...I SUSPECT THE FRONT WILL MAKE VERY LITTLE SOUTHWARD MOVEMENT TONIGHT. TONIGHTS FORECAST ISNT CLEAR-CUT AT ALL. TRUE...WE HAVE THE FRONT AROUND OUR FORECAST AREA. HOWEVER...THERE ISNT A LOT OF SYNOPTIC-SCALE FORCING (ISENTROPIC OR OTHERWISE) WITH WHICH TO GENERATE PRECIPITATION. NUMERICAL MODELS SHOW A LITTLE BIT OF BUOYANCY (500 TO 1000 JOULES/KG) OVER THE SOUTHERN TIER OF COUNTIES/PARISHES THIS EVENING. THIS MAKES SENSE CONSIDERING THIS WAS THE FIRST PART OF OUR FORECAST AREA TO BREAK OUT OF THE CLOUD COVER TODAY. I BELIEVE THAT THIS BIT OF BUOYANCY AND INSTABILITY WILL BE USED TONIGHT. THUNDERSTORMS HAVE DEVELOPED ALONG A BOUNDARY...WHICH IS SEEN ON THE VISIBLE SATELLITE IMAGE EXTENDING FROM NORTHWEST LOUISIANA...TO THE NATCHEZ AREA...THEN NORTHEASTWARD TOWARD MERIDIAN AND WEST-CENTRAL ALABAMA. IN GENERAL...FIRST PERIOD SHOWER AND THUNDERSTORM CHANCES WILL BE BASED ON CURRENT RADAR TRENDS. EVEN SO...THE HIGHEST RAIN CHANCES SHOULD REMAIN IN THE SOUTHERN PART OF THE FORECAST AREA. A HEALTHY BIT OF ENERGY FROM AN APPROACHING SHORTWAVE TROUGH SHOULD RESULT IN THE DEVELOPMENT OF A WAVE OF LOW PRESSURE TO OUR WEST LATER TONIGHT. THIS WAVE WILL MOVE ALONG THE FRONT...APPROACHING OUR AREA TOWARD SUNRISE WEDNESDAY. INCREASED DIFFLUENCE THANKS TO THE UPPER-LEVEL JET...COMBINED WITH A 40 KNOT LOW-LEVEL JET AND 850 MB THETA-E VALUES INCREASING TO 325K...MAY ALLOW STRONG TO SEVERE THUNDERSTORMS TO BE POSSIBLE BY WEDNESDAY AFTERNOON ALONG AND SOUTH OF THE FRONT. WITH WET BULB ZEROS EXPECTED TO BE BELOW 10000 FEET...HAIL WILL PROBABLY BE THE BIG RISK WITH THE STRONGER STORMS. HOWEVER...CONSIDERING THE AMOUNT OF 0 TO 3 KM HELICITY (ESPECIALLY AROUND THE FRONT)...ISOLATED TORNADOES CANNOT BE RULED OUT. THAT BEING SAID...ILL MENTION THE POSSIBILITY OF SEVERE STORMS IN THE HAZARDOUS WEATHER OUTLOOK FOR AREAS ALONG AND SOUTH OF INTERSTATE 20 (INCLUDING METRO JACKSON). /BUTTS/ .LONG TERM... UNCERTAINTY ABOUNDS IN THE FORECAST PAST WEDNESDAY. THE CONSENSUS OF PREVIOUS MODEL RUNS WANTED TO FINALLY USHER THE COLD FRONT SOUTHEAST OUT OF THE CWA BY THURSDAY MORNING AS A SURFACE LOW PUSHING TOWARD THE EASTERN SEABOARD GAINS STRENGTH. NOW IT APPEARS ONLY THE SHALLOW SURFACE FRONT MAY PUSH THROUGH LATE WEDNESDAY OR EARLY THURSDAY...LEAVING THE CORRESPONDING BOUNDARY AT 850 MB TO TRAIL BEHIND SEVERAL HUNDRED MILES. LINGERING MOISTURE AHEAD OF THIS BOUNDARY WILL BE LIFTED AND CONDENSED WITH THE HELP OF THE RIGHT ENTRANCE REGION OF A HEALTHY (120 KT) UPPER JET. OUR PREVIOUS FORECAST WAS COUNTING ON PRECIPITATION GETTING OUT OF THE REGION BY THURSDAY AND THE LATEST MODEL GUIDANCE IS GOING FIRMLY AGAINST THIS. I HAD NO CHOICE BUT TO UP POPS IN THE WEDNESDAY NIGHT AND THURSDAY PERIODS...WITH HIGHEST POPS WEIGHTED TOWARD SOUTHEAST ZONES. I DID NOT RAISE POPS AS HIGH AS THE MODELS...OR SOME NEIGHBORS...BECAUSE OVER THE PAST FEW WEEKS THE CONTINUING SPLIT FLOW PATTERN HAS PROMPTED WARINESS IS ABRUPT CHANGES IN MODEL SOLUTIONS. FURTHER DOWN THE ROAD...THE ACTIVE SOUTHERN STREAM IN THE SPLIT FLOW REGIME WILL PROBABLY TRIGGER SOME MORE WEAK CYCLOGENESIS IN THE VICINITY OF THE GULF COAST THIS WEEKEND. WE ARE STILL BETTING THAT ANY DEVELOPMENT OF THAT NATURE WILL TAKE PLACE FAR ENOUGH SOUTH WHERE WE REMAIN DRY. MEANWHILE...A SURFACE RIDGE REMAINING PLANTED ACROSS THE LOWER MISSISSIPPI VALLEY LATE THURSDAY INTO THE FIRST PART OF THE WEEKEND WILL KEEP US A LITTLE COOLER THAN NORMAL WITH GENERALLY PARTLY CLOUDY SKIES. THE NEXT PIECE OF ENERGY SHOULD COME AT US THE BEGINNING PART OF NEXT WORK WEEK...DRIVING A FRONT THROUGH WITH ATTENDANT RAIN CHANCES. MODELS ARE REALLY HAVING A HARD TIME BY THIS FAR OUT IN THE PERIOD SO MY CONFIDENCE IS...AGAIN...NOT HIGH. ENSEMBLE OUTPUT POINTS TO A NEGATIVE NAO PATTERN BUILDING IN BY THE MIDDLE OF NEXT WEEK. THIS WOULD TEND TO BRING COLD SHOTS OF AIR SOUTH INTO THE EASTERN HALF TO THIRD OF THE NATION. THIS IS REINFORCED BY THE ENSEMBLES PREDICTING BELOW NORMAL LOW LEVEL TEMPERATURES BY TUESDAY AND WEDNESDAY AS WELL. LEANED ON THIS INFORMATION HEAVILY AT THE END OF THE FORECAST PERIOD AND WHILE FRIGID WEATHER IS NOT EXPECTED...WINTER MAY NOT YET BE OVER WITH EITHER. /50/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Feb 22, 3:57 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 357 PM CST TUE FEB 22 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232156- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 357 PM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI...MAINLY ALONG AND SOUTH OF A WINNSBORO LOUISIANA...TO FAYETTE AND LAUREL MISSISSIPPI LINE. THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH. WIND GUSTS BETWEEN 40 AND 50 MILES AN HOUR WILL ALSO BE POSSIBLE. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE WEATHER WEDNESDAY AFTERNOON AND EVENING ALONG AND SOUTH OF A BASTROP LOUISIANA TO DE KALB MISSISSIPPI LINE. THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH AND TORNADOES. A BOUNDARY...LEFT OVER FROM YESTERDAYS THUNDERSTORMS...SERVED AS A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME OF THESE STORMS WILL LIKELY REMAIN SEVERE THROUGH SUNSET BEFORE GRADUALLY DISSIPATING. A FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI INTO WEDNESDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP TO OUR WEST ALONG THE FRONT AS AN UPPER-LEVEL DISTURBANCE APPROACHES THE LOWER MISSISSIPPI VALLEY. WITH STRONG JET STREAM DYNAMICS...AN UNSTABLE AIRMASS...AND SUFFICIENT WIND SHEAR (WHICH IS THE CHANGE IN WIND DIRECTION AND/OR SPEED WITH HEIGHT)...SOME OF THESE STORMS COULD BECOME SEVERE WEDNESDAY AFTERNOON. A FEW OF THESE STORMS COULD PRODUCE TORNADOES...ESPECIALLY IN THE VICINITY OF THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR EARLY THIS EVENING AND AGAIN WEDNESDAY AFTERNOON. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH THE EVENING OF TUESDAY MARCH 1. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BUTTS
In the hours before
Local storm report, Feb 22, 3:09 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 SE SICILY ISLAND 31.80N 91.60W
02/22/2005 0.75 INCH CATAHOULA LA LAW ENFORCEMENT
NEAR FOULS
&&
BYRDLocal storm report, Feb 22, 3:09 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 SE SICILY ISLAND 31.80N 91.60W
02/22/2005 0.88 INCH CATAHOULA LA LAW ENFORCEMENT
NEAR FOULS
&&
BYRDLocal storm report, Feb 22, 4:14 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 9 NW BROOKHAVEN 31.68N 90.55W
02/22/2005 1.75 INCH LINCOLN MS EMERGENCY MNGR
NEAR LOYDSTAR
&&
BYRDLocal storm report, Feb 22, 4:28 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 S WATERPROOF 31.76N 91.39W
02/22/2005 0.88 INCH TENSAS LA EMERGENCY MNGR
&&
BYRDLocal storm report, Feb 22, 4:33 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 NW BROOKHAVEN 31.62N 90.49W
02/22/2005 0.50 INCH LINCOLN MS EMERGENCY MNGR
HAIL IS FALLIN HEAVILY
&&
BYRDLocal storm report, Feb 22, 4:33 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 NW BROOKHAVEN 31.62N 90.49W
02/22/2005 0.50 INCH LINCOLN MS EMERGENCY MNGR
HAIL IS FALLING HEAVILY
&&
BYRDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:12 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 48 min |
| Feb 22, 3:37 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 38 min |
| Feb 22, 4:22 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 53 min |
| Feb 22, 4:25 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.